MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES SKULL CLAMP
Catalog Number A3059
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that the mayfield composite series skull clamp (a3059) lost tension either during the case or while pinning and patient injury resulted.Additional information has been requested related to type of injury and surgical delay.
 
Additional Manufacturer Narrative
The mayfield composite series skull clamp (id a3059) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis: investigation of the returned unit was unable to duplicate any slippage.When the clamp was properly positioned and put under pressure, it did not move.However, the unit has a slight up and down movement in the lock and worn parts that will need to be replaced.As a result, the disk ratchet, retaining ring, screw, nut, washer and wave spring will be replaced, and since the unit has not been serviced in some time, it is recommended for preventive maintenance (pm) service.Additionally, since a patient injury was involved, the unit was sent to quality engineering (qe) for further investigation.Qe confirmed the findings of the service team and noted that the unit was in worn condition and wear was noted on the starburst teeth.No additional device deficiencies were noted.Root cause: the complaint is not confirmed as slippage could not be duplicated.The unit has not been serviced in some time, and it was in need of a pm service.The probable root cause of the reported complaint is improper or suboptimal placement of the skull clamp on the patient.No further action is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD COMPOSITE SERIES SKULL CLAMP
Common Device Name
COMPOSITE SERIES
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23544289
Report Number3004608878-2025-00215
Device Sequence Number9609473
Product Code HBL
UDI-Device Identifier10381780253792
UDI-Public10381780253792
Combination Product (Y/N)N
PMA/510(K) Number
K142238
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA3059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Initial Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown